Alert archive / Oklahoma / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS Tulsa, OK

July 6, 2010Craig County, Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 6, 2010, 3:18 PM CDT for Craig County, Mayes County, Oklahoma. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2010, 3:18 PM CDT (20:18 UTC)
Expired
Jul 6, 2010, 5:14 PM CDT
In force
116 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WGUS54 KTSA 062018
FFWTSA
OKC035-097-070015-
/O.NEW.KTSA.FF.W.0025.100706T2018Z-100707T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 715 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES EAST OF BIG
  CABIN TO PRYOR. THE STORMS PRODUCING THE HEAVY RAINFALL WERE NEARLY
  STATIONARY. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY 
FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 5 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN   
INCLUDE...PRYOR...PENSACOLA...ADAIR AND KETCHUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. TAKE A 
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER 
RECEDES. 

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3661 9500 3660 9500 3659 9501 3652 9501
      3624 9529 3627 9543 3652 9535 3652 9532
      3661 9533

$$
2 follow-up statements
507 
WGUS74 KTSA 062130
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT TUE JUL 6 2010

OKC035-097-070015-
/O.CON.KTSA.FF.W.0025.000000T0000Z-100707T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-MAYES OK-
430 PM CDT TUE JUL 6 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHERN MAYES AND SOUTHEASTERN CRAIG COUNTIES...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN HAS ENDED OVER NORTHERN MAYES AND SOUTHEAST 
CRAIG COUNTIES. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN FELL IN 
THE LANGLEY AREA...AND AROUND 2 INCHES NEAR ADAIR. LITTLE ADDITIONAL 
RAIN IS EXPECTED AT THIS TIME.  

THE WARNING WILL CONTINUE THROUGH 715 PM CDT...TO ALLOW TIME FOR ANY 
HIGH WATER TO RECEDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DON'T DROWN. 

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3661 9500 3660 9500 3659 9501 3652 9501
      3624 9529 3627 9543 3652 9535 3652 9532
      3661 9533

$$
789 
WGUS74 KTSA 062214
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT TUE JUL 6 2010

OKC035-097-062224-
/O.CAN.KTSA.FF.W.0025.000000T0000Z-100707T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-MAYES OK-
514 PM CDT TUE JUL 6 2010

...THE FLASH FLOOD WARNING FOR NORTHERN MAYES AND SOUTHEASTERN CRAIG
COUNTIES IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3661 9500 3660 9500 3659 9501 3652 9501
      3624 9529 3627 9543 3652 9535 3652 9532
      3661 9533

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:59 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 6, 2:59 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT TUE JUL 6 2010

.DISCUSSION...
A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION... WITH
FAIRLY WEAK FLOW ALOFT. ONGOING CONVECTIVE ACTIVITY CONTINUES TO
PLAGUE MUCH OF NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS
AFTERNOON. LOCALIZED FLOODING HAS BEEN REPORTED THROUGHOUT THIS AREA
DUE TO RAINFALL CONTINUING TO RE-DEVELOP OVER THE SAME AREAS.

THE PAST SEVERAL DAYS HAVE SEEN A PATTERN OF SHOWERS AND
THUNDERSTORMS DEVELOPING DURING THE EARLY MORNING HOURS...
PERSISTING THROUGHOUT THE DAY OVER GENERALLY THE SAME AREA... AND
THEN WEAKENING AFTER SUNSET. MODELS SUGGEST THAT THIS PATTERN WILL
PERSIST ACROSS THE REGION FOR THE NEXT TWO DAYS. HIGH POPS WILL CONTINUE
ACROSS THE FORECAST AREA... WITH THE HIGHEST BEING DURING THE
AFTERNOON HOURS. HEAVY RAINFALL AND SOME TRAINING OF CELLS WILL
REMAIN POSSIBLE AS UPPER FLOW REMAINS WEAK.

THE UPPER PATTERN WILL SLOWLY BEGIN EVOLVING LATER THIS WEEK. THE
NEWS-MAKING AREA OF HIGH PRESSURE ALOFT SITUATED ACROSS THE
NORTHEAST CONUS WILL SLOWLY BEGIN TO MIGRATE SOUTHWARD... THEN
WESTWARD ACROSS THE SOUTHERN PLAINS LATER THIS WEEK AND INTO THE
WEEKEND. THIS WILL EVENTUALLY RETURN A MORE SEASONAL UPPER PATTERN
TO OUR REGION... LESSENING OUR PRECIPITATION CHANCES AND TURNING UP
THE HEAT TO MORE SEASONAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  88  74  85 /  30  80  60  70
FSM   75  89  73  88 /  40  90  50  70
MLC   74  85  72  86 /  50  70  50  70
BVO   71  88  72  85 /  30  80  60  70
FYV   72  84  71  85 /  30  90  60  80
BYV   71  85  70  85 /  30  80  50  80
MKO   73  88  71  86 /  30  90  60  70
MIO   72  89  72  87 /  30  80  60  70
F10   73  86  71  86 /  40  80  50  70
HHW   76  89  73  89 /  50  70  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....06
Hazardous weather outlook, Jul 6, 1:09 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
109 PM CDT TUE JUL 6 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT TUE JUL 6 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
 	AREA...WEST OF A GROVE TO MCALESTER LINE.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...WEST OF A GROVE TO MCALESTER LINE.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS REMAIN PERSISTENT ACROSS PARTS OF
NORTHEAST OKLAHOMA THIS AFTERNOON...WITH THE MAIN AREA GRADUALLY
SHIFTING EAST. ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN
POSSIBLE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A MOIST
AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE AREA. DUE TO THE
SLOW MOVEMENT OF ANY STORMS AND THE TROPICAL NATURE OF THE
AIRMASS...BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS
THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE AND MOST
SIGNIFICANT FLASH FLOOD THREAT WILL LIKELY REMAIN NORTH OF
INTERSTATE 44 AND WEST OF U.S. HIGHWAY 75. A FEW STRONGER CELLS
COULD PRODUCE BRIEF GUSTY WINDS AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE MOIST TROPICAL AIRMASS WILL REMAIN WITH US FOR SEVERAL MORE
DAYS. MEANWHILE A DISTURBANCE CURRENTLY OVER LOUISIANA WILL
GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY...BRINGING AN INCREASE
IN RAIN AND THUNDERSTORM COVERAGE ALONG WITH AN INCREASING HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY. A FRONTAL BOUNDARY WILL PUSH
SOUTH INTO THE AREA LATE IN THE WEEK AND KEEP THE CHANCE OF
SHOWERS AND THUNDERSTORMS GOING INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 6, 11:18 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     2 E SOUTH COFFEYVILLE   36.99N 95.58W
07/06/2010                   NOWATA             OK   EMERGENCY MNGR

            POWER LINES DOWN AND BARN COLLAPSED AT COUNTY ROAD 1 AND
            416.

&&

PBS
Local storm report, Jul 6, 2:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      BARTLESVILLE            36.75N 95.98W
07/06/2010                   WASHINGTON         OK   EMERGENCY MNGR

            A COUPLE HOMES HAVE RECEIVED FLOODING AND TWO DAY CARE
            CENTERS HAVE BEEN EVACUATED.

&&

DMJ
Special weather statement, Jul 6, 2:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT TUE JUL 6 2010

OKZ064-062045-
CREEK OK-
259 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CREEK

AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DRUMRIGHT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DRUMRIGHT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3609 9630 3585 9651 3595 9663 3612 9652
TIME...MOT...LOC 1959Z 296DEG 13KT 3601 9653
Special weather statement, Jul 6, 3:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT TUE JUL 6 2010

OKZ057-058-062100-
CRAIG OK-OTTAWA OK-
311 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG AND NORTHWESTERN OTTAWA

AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HOLLOW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3694 9489 3674 9514 3694 9535 3700 9527
      3700 9496
TIME...MOT...LOC 2011Z 229DEG 13KT 3689 9518

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:41 PM CDTSpecial Weather StatementTSAOsage79 min
Jul 6, 7:52 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington53 min
Jul 6, 8:51 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington3 hr
Jul 6, 11:45 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington3 hr
Jul 6, 1:40 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Rogers, Tulsa, Washington3 hr
Jul 6, 1:46 PM CDTFlash Flood WarningTSANowata, Osage, Rogers, Washington4 hr
Jul 6, 2:03 PM CDTRiver Flood WarningTSAOttawa5 days
Jul 6, 2:20 PM CDTAreal Flood AdvisoryTSAOttawa55 min
Jul 6, 2:23 PM CDTRiver Flood WatchTSANowata5 hr
Jul 6, 2:43 PM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Jul 6, 2:52 PM CDTFlash Flood WarningTSADelaware, Mayes, Ottawa2 hr
Jul 6, 2:56 PM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa3 hr
Jul 6, 2:59 PM CDTSpecial Weather StatementTSACreek46 min
Jul 6, 3:03 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa42 min
Jul 6, 3:08 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 6, 3:11 PM CDTSpecial Weather StatementTSACraig49 min
Jul 6, 3:35 PM CDTFlash Flood WarningTSACreek, Tulsa99 min
Jul 6, 4:02 PM CDTFlash Flood WarningTSAOsage, Pawnee4 hr
Jul 6, 4:14 PM CDTAreal Flood AdvisoryTSACherokee, Delaware, Mayes, Rogers, Wagoner2 hr
Jul 6, 4:38 PM CDTSevere Thunderstorm WarningTSAPittsburg22 min
Jul 6, 5:07 PM CDTAreal Flood AdvisoryTSAPittsburg113 min
Jul 6, 6:28 PM CDTSpecial Weather StatementTSAOkfuskee32 min

Nearby

Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.